Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 25, 2011, 10:46 PM CDT for Colorado County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 10:46 PM CDT (03:46 UTC)
- Expired
- May 25, 2011, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Colorado County, TX
The radar
The Houston radar (KHGX), 141 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4864 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:55 PM CDT, 51 minutes earlier.
Area forecast discussion, May 25, 9:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 955 PM CDT WED MAY 25 2011 .DISCUSSION... CAP OBVIOUSLY BUSTED AND HAVE A SCT STORMS DEVELOPING ALONG THE DRYLINE/FRONTAL BOUNDARY MOVING INTO THE NRN PART OF THE CWA. STORMS HAVE BEEN PULSING UP AND DOWN AND WOULD GENERALLY EXPECT A WEAKENING TREND OVERNIGHT...BUT IN THE NEAR TERM LOOKING FOR A POSSIBLE MERGER OF STORMS NEAR THE GRIMES/WALKER/MONTGOMERY BORDER. NUDGED POPS UP OVERNIGHT...AND CANNOT RULE OUT AT LEAST SOME SCT ACTIVITY FURTHER SOUTH AS NAM12 AND ECMWF SUGGEST...BUT GENERALLY LOOKING FOR THE SVR STUFF TO TAPER OFF IN THE NEXT COUPLE HOURS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 92 71 95 73 / 60 10 10 10 10 HOUSTON (IAH) 74 94 72 94 74 / 40 10 10 10 10 GALVESTON (GLS) 78 86 76 86 77 / 30 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 3:03 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 303 PM CDT WED MAY 25 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 303 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS AFTERNOON THROUGH MIDNIGHT...NORTH OF OF THE HOUSTON METRO AREA. A FRONT WILL PUSH INTO SOUTHEAST TEXAS TONIGHT AND A FEW THUNDERSTORMS COULD DEVELOP ALONG IT. SHOULD THE THUNDERSTORMS BREAK THROUGH THE CAPPING INVERSION...THE STORMS COULD BECOME SEVERE GIVEN STRONG INSTABILITY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ANY THUNDERSTORM ACTIVITY SHOULD END BEFORE MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, May 25, 8:08 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
808 PM CDT WED MAY 25 2011
TXZ177-199-260200-
MONTGOMERY-WALKER-
808 PM CDT WED MAY 25 2011
...STRONG CELL IN NORTHWEST MONTGOMERY AND SOUTHWEST WALKER
COUNTIES....
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF HUNTSVILLE...MOVING EAST AT
20 MPH.
PEA SIZE HAIL...ARE POSSIBLE WITH THIS STORM. THIS STORM MAY
STRENGTHEN FURTHER AND WILL BE MONITORED FOR A POSSIBLE WARNING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CRABBS PRAIRIE...
RIVERSIDE AND HUNTSVILLE.
SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.
LAT...LON 3060 9535 3052 9536 3049 9535 3047 9580
3051 9582 3068 9583 3087 9539 3086 9535
TIME...MOT...LOC 0107Z 250DEG 18KT 3060 9575Local storm report, May 25, 9:15 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
915 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SNOOK 30.49N 96.47W
05/25/2011 E0.75 INCH BURLESON TX TRAINED SPOTTER
0911 PM HAIL SOMERVILLE 30.35N 96.53W
05/25/2011 E1.00 INCH BURLESON TX EMERGENCY MNGR
&&
47Local storm report, May 25, 10:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1007 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SNOOK 30.49N 96.47W
05/25/2011 E0.75 INCH BURLESON TX TRAINED SPOTTER
0911 PM HAIL SOMERVILLE 30.35N 96.53W
05/25/2011 E1.00 INCH BURLESON TX EMERGENCY MNGR
0930 PM HAIL SEBASTOPOL 30.91N 95.25W
05/25/2011 E0.75 INCH TRINITY TX PUBLIC
&&
47Special weather statement, May 25, 10:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 PM CDT WED MAY 25 2011
TXZ197-211-260430-
AUSTIN-WASHINGTON-
1025 PM CDT WED MAY 25 2011
...STRONG STORM IN WASHINGTON COUNTY...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BRENHAM...MOVING EAST AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...QUARRY...BURTON AND
BRENHAM.
SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.
LAT...LON 3026 9668 3021 9619 2991 9627 3005 9664
3007 9665 3011 9665 3013 9667 3014 9667
3014 9668 3016 9670 3015 9673
TIME...MOT...LOC 0325Z 289DEG 19KT 3015 9662Local storm report, May 25, 10:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SNOOK 30.49N 96.47W
05/25/2011 E0.75 INCH BURLESON TX TRAINED SPOTTER
0911 PM HAIL SOMERVILLE 30.35N 96.53W
05/25/2011 E1.00 INCH BURLESON TX EMERGENCY MNGR
0930 PM HAIL SEBASTOPOL 30.91N 95.25W
05/25/2011 E0.75 INCH TRINITY TX PUBLIC
1025 PM HAIL 4 E BURTON 30.18N 96.53W
05/25/2011 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
COLD MILL RD
1028 PM HAIL 3 W HUNTSVILLE 30.71N 95.60W
05/25/2011 E0.75 INCH WALKER TX EMERGENCY MNGR
1030 PM HAIL 2 S HUNTSVILLE 30.68N 95.55W
05/25/2011 E1.00 INCH WALKER TX TRAINED SPOTTER
&&
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:08 PM CDT | Special Weather Statement | HGX | Walker | 52 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 61 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | HGX | Burleson, Washington | 40 min |
| May 25, 9:19 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 28 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 42 min |
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Montgomery, Walker, Washington | 60 min |
| May 25, 10:25 PM CDT | Special Weather Statement | HGX | Washington | 65 min |
| May 25, 10:31 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, San Jacinto, Walker | 44 min |
| May 25, 10:57 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto, Walker | 48 min |
| May 25, 11:23 PM CDT | Tornado Warning | HGX | Liberty, Montgomery | 52 min |
| May 25, 11:29 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 46 min |
| May 25, 11:56 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| May 25, 11:58 PM CDT | Tornado Warning | HGX | Liberty | 32 min |
| May 26, 12:12 AM CDT | Special Weather Statement | HGX | Harris | 63 min |
| May 26, 12:27 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 63 min |
| May 26, 12:45 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 45 min |
| May 26, 1:27 AM CDT | Special Weather Statement | HGX | Harris | 63 min |
| May 26, 1:28 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 62 min |
| May 26, 1:40 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 24 min |
| May 26, 1:50 AM CDT | Special Marine Warning | HGX | 55 min | |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 50 min |
| May 26, 2:42 AM CDT | Special Marine Warning | HGX | 79 min | |
| May 26, 2:56 AM CDT | Special Marine Warning | HGX | 94 min | |
| May 26, 2:59 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 61 min |
| May 26, 3:22 AM CDT | Special Marine Warning | HGX | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.